Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 7:39 PM EDT for Carroll County, Tippecanoe County, Indiana. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2006, 7:39 PM EDT (23:39 UTC)
- Expired
- Apr 14, 2006, 8:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 8:02 PM EDT | TORNADO | Battle Ground, IN | TORNADO REPORTED NEAR BATTLE GROUND |
| Apr 14, 8:04 PM EDT | HAIL 1.75 | Delphi, IN | NUMEROUS REPORTS OF GOLF BALL SIZE HAIL WESTERN PARTS OF CARROLL COUNTY |
| Apr 14, 8:15 PM EDT | HAIL 1.75 | Delphi, IN | GOLFBALL SIZE HAIL AT DELPHI/STATE POLICE RPTD WALL CLOUD SW OF DELPHI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 3:03 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Apr 14, 7:09 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 142339
SVRIND
INC015-157-150030-
/O.NEW.KIND.SV.W.0111.060414T2339Z-060415T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 PM EDT FRI APR 14 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA
NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA
* UNTIL 830 PM EDT
* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES WEST OF YEOMAN...OR ABOUT 14 MILES WEST OF MONTICELLO...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BATTLE GROUND AROUND 755 PM EDT...
YEOMAN AROUND 800 PM EDT...
DELPHI AROUND 810 PM EDT...
CAMDEN AROUND 820 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4073 8677 4057 8676 4057 8701 4046 8681
4044 8638 4068 8638
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:30 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 14, 7:30 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT FRI APR 14 2006 .AVIATION... KIWX IS ISSUING THIS AVIATION PACKAGE DUE TO ONGOING THUNDERSTORMS. SEVERAL SUPERCELL THUNDERSTORM COMPLEXES AFFECTING KIND AND KLAF TAF SITES AT THE MOMENT WITH POTENTIAL FOR FURTHER DEVELOPMENT DURING THE EVENING. KHUF AND KBMG MORE UNCERTAIN WITH RESPECT TO AMOUNT OF ADDITIONAL DEVELOPMENT ALONG APPROACHING COLD FRONT. AT KLAF...STARTED OFF WITH LARGE HAIL AND TSRA WIND GUSTS GIVEN UPSTREAM SUPERCELL AND HISTORY OF LARGE HAIL. THIS CELL SHOULD MOVE TOWARD KIND AFTER 01Z SO INCLUDED TEMPO THUNDER THERE AFTER 02Z. HAVE JUST WENT WITH A VICINITY MENTION AT KHUF AND KBMG UNTIL MORE CLEAR DEVELOPMENT IS SEEN. FRONTAL BOUNDARY THEN HANGS AROUND AREA ON SATURDAY WITH SCATTERED CONVECTION POSSIBLE AGAIN. GIVEN LATER TIME PERIOD HAVE SIMPLY ADDED A CB MENTION. .PREV DISCUSSION... RADAR THIS AFTERNOON SHOWS WEAK TSRA COMPLEX FALLING APART OVR EAST CENTRAL IL AND PUSHING SE. LATEST SPC MESOSCALE ANALYSIS SHOWS CIN OVER THE AREA...HAMPERING DEVELOPMENT. FURTHERMORE CI BLOWOFF FROM THE TSRA HINDERING SFC TEMP RISES AND DESTABILIZATION. SFC DEWPOINTS STILL IN THE LOWER 60S AND MOISTURE IS IN PLACE. A WEAK TROF OF LOW PRES WAS FOUND FM THE GRT LKS TO KS AND HIGH PRES WAS FOUND ACRS THE GULF COAST LEAVING A W-SW FLOW ACRS OUR AREA. MAIN FORECAST CHALLENGE TODAY WL BE POPS AND TIMING. MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. SIMILAR TO YESTERDAY...NOT ALL ELEMENTS COMING TOGETHER FOR SVR WX. LITTLE AVAILABLE IN THE WAY OF UPPER SUPPORT. FORECAST SOUNDINGS EACH DAY CONTINUE TO SHOW A VERY UNSTABLE AIRMASS TONIGHT AND SAT WITH GOOD CAPES. NAM IS A BIT MORE UNSTABLE AND MAY BE OVERPLAYING IT A BIT. GFS SEEMS A BIT UNDERDONE. LITTLE IN THE WAY OF UPPER SUPPORT TODAY AND SATURDAY. MAIN TRIGGERS WL HAVE TO BE DAYTIME HEATING AND SFC CONVERGENCE. H10-H8 LAYER Q VECTORS SHOW GOOD CONVERGENCE ON SATURDAY. FURTHERMORE A STATIONARY BOUNDARY APPEARS TO SET UP ACRS CENTRAL INDIANA. HENCE WITH THIS AFTERNOON/S CAP SLOWLY ERODING AND WEAK SYSTEM MOVING INTO THE FAVORABLE SITUATION WL KEEP CHC MENTION FOR POPS TONIGHT AND AGAIN CHC POPS MAINLY ON SAT AFTERNOON. JET BEGINS TO COME INTO PLAY ON SAT NIGHT INTO SUNDAY AS UPPER LOW OVR THE CENTRAL PLAINS BEGINS TO PUSH TOWARD INDIANA. AT THAT TIME FAVORABLE UPPER SUPPORT ALONG WITH GOOD MOISTURE WL BE A BETTER SET UP FOR STRONGER...MORE ORGANIZED STORMS. WL LEAN TOWARD HIGHER POPS ON SUNDAY AFTERNOON AND NIGHT. AS FOR TEMPS GIVEN THE LITTLE CHANGE IN AIRMASS AND PERSISTENCE MAV LOWS SEEM A BIT TOO COLD...SO WL LEAN A BIT WARMER HERE. WL ALSO LEAN A BIT WARMER ON HIGHS...TOWARD PERSISTENCE. .IND WATCHES/WARNINGS/ADVISORIES...SVR TSTM WATCH WEST CENTRAL INDIANA UNTIL 20Z. && LASHLEY NWS NORTHERN INDIANA
Hazardous weather outlook, Apr 14, 3:27 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 PM EDT FRI APR 14 2006 INZ021-028>031-035>049-051>057-060>065-067>072-151930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 217 PM CDT FRI APR 14 2006 /317 PM EDT FRI APR 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS POSSIBLE: LARGE HAIL DAMAGING WINDS LIGHTNING AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA LATE THIS AFTERNOON THROUGH THIS EVENING. DISCUSSION: SOME THUNDERSTORMS WILL HAVE THE CAPABILITY TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. THE MAIN THREAT FROM ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS SATURDAY AND AGAIN ON SUNDAY. THE THREAT OF WIDESPREAD AND VERY STRONG STORMS WILL BE GREATER ON SUNDAY. AFTER THAT...THERE WILL BE CHANCE OF MORE THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...BUT THEY ARE NOT CURRENTLY EXPECTED TO BE SEVERE. LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Apr 14, 7:15 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FUNNEL CLOUD INDIANAPOLIS 39.78N 86.15W
04/14/2006 MARION IN LAW ENFORCEMENT
FUNNEL CLOUD AT 71ST AND GEORGETOWN
&&
PBGLocal storm report, Apr 14, 7:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL INDIANAPOLIS 39.78N 86.15W
04/14/2006 E1.00 INCH MARION IN TRAINED SPOTTER
QUARTER SIZE HAIL AT 79TH AND ALLISONVILLE ROAD
&&
PBGLocal storm report, Apr 14, 7:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 4 NE BROWNSBURG 39.88N 86.34W
04/14/2006 E1.00 INCH HENDRICKS IN AMATEUR RADIO
QUARTER SIZE HAIL 4 NE OF BROWNSBURG
&&
PBGLocal storm report, Apr 14, 7:19 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL INDIANAPOLIS 39.78N 86.15W
04/14/2006 E1.00 INCH MARION IN BROADCAST MEDIA
QUARTER SIZE HAIL AT 71ST AND SHADELAND
&&
PBGLocal storm report, Apr 14, 7:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 N GREENFIELD 39.82N 85.77W
04/14/2006 E2.75 INCH HANCOCK IN LAW ENFORCEMENT
SEMI TRUCK WINDSHIELD BROKEN BY BASEBALL SIZE HAIL
&&
PBGLocal storm report, Apr 14, 7:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 N ANDERSON 40.11N 85.69W
04/14/2006 E0.50 INCH MADISON IN COUNTY OFFICIAL
.97 OF RAIN IN 10 MINS/STREET FLOODING/ONE 32 INCH
DIAMETER TREE DOWN/MARBLE SIZE HAIL
&&
PBGThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:36 AM EDT | Severe Thunderstorm Warning | IND | Vermillion | 37 min |
| Apr 14, 2:58 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 35 min |
| Apr 14, 3:35 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 37 min |
| Apr 14, 4:01 AM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan, Owen | 37 min |
| Apr 14, 4:20 AM EDT | Tornado Warning | IND | Brown, Jackson, Monroe | 30 min |
| Apr 14, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 49 min |
| Apr 14, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 50 min |
| Apr 14, 7:07 PM EDT | Tornado Warning | IND | Hancock, Henry, Marion, Rush | 53 min |
| Apr 14, 7:13 PM EDT | Tornado Warning | IND | Henry | 47 min |
| Apr 14, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 41 min |
| Apr 14, 7:35 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 40 min |
| Apr 14, 7:47 PM EDT | Tornado Warning | IND | Fountain, Tippecanoe, Warren | 43 min |
| Apr 14, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 52 min |
| Apr 14, 7:57 PM EDT | Tornado Warning | IND | Carroll, Clinton, Tippecanoe | 63 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.